Question for the group. I had my second injection of Enbrel Friday and now I am experiencing some mild hives. I probably eat something I shouldn’t have, but…
I am wondering mostly if anyone else has had an experience of what I am thinking is the Enbrel lowering my threshold to allergens. I don’t see hives as a side effect of Enbrel and I don’t think it is the drug. I usually have a different and faster reaction to something chemical. This seems like a food reaction, but I haven’t eaten anything that I know I am this allergic to
I had them with MTX injections, and like you I haven’t seen hives listed as a side effect. but I guess it might come under the more general “rash.” But I sometimes get hives through stress as well.
That’s interesting. I’ve found that taking the disease modifying meds, including the biologics, have lowered my tendency towards allergic reactions, including poison ivy.
It seems a touch delayed to be related to the injection, doesn’t it?
I had the exact same problem with Enbrel when I was on it a few years back. I would get injection site reactions and they would go away and when I did my next shot not only would the site reactions but the one from the previous shot would show back up. Both inches in diameter! Then came a bout of the hives but not raised much and only on my torso. My rheumatologist recommended 2 Claritin or benadryle (spelling) on day of injection and the problem was resolved. The Claritin has no drowsiness and was wonderful. Even though I failed Enbrel it allowed me to give it the full 4-5 months to be sure. Good luck and hope it works as well as it does for so many on you!
I’ve noticed in general that my reactions to allergens have worsened since starting biologics (not just Enbrel, which I had a weird allergic reaction to itself).
I have to be pretty careful as it is because I get contact/skin reactions pretty easily to a lot of stuff (fragrances, dyes, metals - pretty much any metal other than titanium will give me a reaction), but I’ve had a few odd ones pop up. One was my down pillow started trying to kill me - and I’ve slept with a down pillow (and at one point a down mattress topper) my whole life! The other weird one was my toothpaste! It made the skin on my gums peel off (so weird and at first I thought it was just a mouth sore from my mtx, but I switched toothpastes and it went away)! I also pop up with excema on the inside of my elbows if I eat too much pomegranate (this took a lot of experimentation to find out it was indeed pomegranate), and raw ginger gives me a rash on the face. I’ve never had allergies like this before, though my skin has always been tetchty (I was Dx’d with psoriasis when I was 8 after all). I’m not sure if it’s just the autoimmune disease itself, or the biologics, but it’s definitely weird.
I don’t think it was the Enbrel. The hives have subsided. I think I ate something I was allergic to.
Hi…oh boy…I am know stranger to that.Before I tell you the Nasty part please note that I have gone into a full remission of autoimmune hives.They can happen along with psoriactic arthritis.I had long bouts with it.For me they lasted 5 years.Severe.cyclic, random patches raised!I even have a permanent nick name.If they last more than 6 weeks…please go and get tested for autoimmune hives and not wait further for proper treatment.The first two times I had it…It was prednisone…and tricyclic depressants for sleeping.Doxepin…had a H2 blocker that helped the itch and helped in sleeping as a result.In addition anthistamines and…The magic pill…Cyclsporin therapy!I have suffered greatly from this problem…it was very uncomfortable.Please take good care in watching…and getting your blood test to test for the antibody.
Awww… I had a bout of hives, in several places (some of them awkward to scratch in public ) that lasted for just over 6 weeks… antihistamines and anti-itch ointments didn’t do much to relieve the itch either… that was 3-4 years ago now, I’m sooo glad to report it hasn’t happened again (here’s hoping it never does)… I was starting to wonder if it may have been some sort of autoimmune thing too, only because of the length of time it took for them to clear, but as it hasn’t recurred, probably not… phew
I can’t even begin to imagine having them regularly for that long… I’m so glad that’s been sorted out for you now!!!
Glad yours cleared up! Best to you and have a good holiday.
I have decided it wasn’t the Enbrel causing hives. I think I Have discovered I am allergic to Agava. Weird.